Retinitis Pigmentosa - IS IT HARD GETTING ON DISABILITY WHEN THE rp GETS BAD?

Answers (2)

25 Sep 2013

Assuming you are in the United States, it is very easy to get on disability if you meet one of the two minimum vision requirements. With RP, this is typically a visual field of 20 degrees or less. The other vision requirement is best corrected vision of 20/200 or worse. Again, you only have to meet one of these, but if you do, it's VERY easy to get on disability, you just have to get medical documentation and apply.

If you don't meet either of these vision requirements, it's still possible to get disability based on vision loss, but it's more difficult. The SSA can take into account a combination of visual field loss and loss of acuity. They can also do a medical-vocational allowance, which takes into account your overall loss of vision, your age, education level, vocation, and the limitations your vision causes you. Both of these alternative methods are more difficult to use because the basis for the ruling is subjective.

Expand...

Votes: +0

25 Sep 2013

You shouldn't have a problem, but it depends on how bad you have it.

Votes: +0

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Disability Benefits approved!?

After months and months, I was finally approved for Disability Benefits. I was told by the lawyer to call the Medicaid office to tell them so they ...

32 answers 12 Mar 2011

Anxiety and Stress - I have a hard time asking for help?

I have a disability I had a stroke 24 years ago I have that paralysis on my right side of my body no use of my right hand - I type with my left hand ...

6 answers 28 Apr 2012

Eye Conditions - I have retinitis pigmentosa, would I be able to get Marinol prescribed?

just been diagnosed over a month ago, now that's depressing, vision has gotten a little worse over the past 6 months, along with back, knees and ...

2 answers 8 May 2013

How can I get help getting Accutane?

my son is 18 yrs old and his face is so bad, we have tried everything, finally went to a skin dr and he wants him to take Accutane, but his Arkids B ...

2 answers 29 Jul 2013